Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Harmonic spinors on homogeneous spaces

Author: Gregory D. Landweber
Journal: Represent. Theory 4 (2000), 466-473
MSC (2000): Primary 22E46; Secondary 17B20, 58J20
Published electronically: September 15, 2000
MathSciNet review: 1780719
Full-text PDF

Abstract | References | Similar Articles | Additional Information


Let $G$ be a compact, semi-simple Lie group and $H$ a maximal rank reductive subgroup. The irreducible representations of $G$ can be constructed as spaces of harmonic spinors with respect to a Dirac operator on the homogeneous space $G/H$ twisted by bundles associated to the irreducible, possibly projective, representations of $H$. Here, we give a quick proof of this result, computing the index and kernel of this twisted Dirac operator using a homogeneous version of the Weyl character formula noted by Gross, Kostant, Ramond, and Sternberg, as well as recent work of Kostant regarding an algebraic version of this Dirac operator.

References [Enhancements On Off] (What's this?)

  • 1. A. Alekseev and E. Meinrenken, The non-commutative Weil algebra, Invent. Math, 139 (2000), 135-172. CMP 2000:06
  • 2. R. Bott, The index theorem for homogeneous differential operators, in `Differential and Combinatorial Topology', S. S. Cairns (Ed.), Princeton University Press, (1965), 167-186. MR 31:6246
  • 3. B. Gross, B. Kostant, P. Ramond, S. Sternberg, The Weyl character formula, the half-spin representations, and equal rank subgroups, Proc. Natl. Acad. Sci. USA, 95 (1998), 8441-8442. MR 99f:17007
  • 4. B. Kostant, A cubic Dirac operator and the emergence of Euler number multiplets of representations for equal rank subgroups, Duke Math. J., 100 (1999), 447-501. CMP 2000:05
  • 5. S. Slebarski, The Dirac operator on homogeneous spaces and representations of reductive Lie groups II, Amer. J. Math., 109 (1987), 499-520. MR 88g:22015
  • 6. S. Sternberg, Gainesville lectures on Kostant's Dirac operator (1999), in preparation.

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 22E46, 17B20, 58J20

Retrieve articles in all journals with MSC (2000): 22E46, 17B20, 58J20

Additional Information

Gregory D. Landweber
Affiliation: Microsoft Research, One Microsoft Way, Redmond, Washington 98052
Address at time of publication: Mathematical Sciences Research Institute, 1000 Centennial Drive, Berkeley, California 94720-5070

Received by editor(s): May 17, 2000
Received by editor(s) in revised form: June 20, 2000
Published electronically: September 15, 2000
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society